Volume 11, issue 4 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The additivity of the $\rho$–invariant and periodicity in topological surgery

Diarmuid Crowley and Tibor Macko

Algebraic & Geometric Topology 11 (2011) 1915–1959
Bibliography
1 M F Atiyah, R Bott, A Lefschetz fixed point formula for elliptic complexes. I, Ann. of Math. $(2)$ 86 (1967) 374 MR0212836
2 M F Atiyah, I M Singer, The index of elliptic operators. III, Ann. of Math. $(2)$ 87 (1968) 546 MR0236952
3 G Brumfiel, Homotopy equivalences of almost smooth manifolds, Comment. Math. Helv. 46 (1971) 381 MR0305419
4 S Cappell, S Weinberger, A geometric interpretation of Siebenmann's periodicity phenomenon, from: "Geometry and topology (Athens, Ga., 1985)" (editors C McCrory, T Shifrin), Lecture Notes in Pure and Appl. Math. 105, Dekker (1987) 47 MR873283
5 T A Chapman, Approximation results in Hilbert cube manifolds, Trans. Amer. Math. Soc. 262 (1980) 303 MR586720
6 P E Conner, E E Floyd, Differentiable periodic maps, Ergebnisse der Math. und ihrer Grenzgebiete 33, Academic Press (1964) MR0176478
7 J F Davis, W Lück, Manifolds homotopy equivalent to certain torus bundles over lens spaces, in preparation (2010)
8 M H Freedman, F Quinn, Topology of $4$–manifolds, Princeton Math. Series 39, Princeton Univ. Press (1990) MR1201584
9 B Hughes, Stratifications of mapping cylinders, Topology Appl. 94 (1999) 127 MR1695351
10 B Hughes, L R Taylor, E B Williams, Bundle theories for topological manifolds, Trans. Amer. Math. Soc. 319 (1990) 1 MR1010410
11 S Hutt, On Siebenmann periodicity, Pacific J. Math. 183 (1998) 291 MR1625974
12 B Jahren, S Kwasik, Free involutions on $S^1 \times S^n$, to appear in Math. Ann. arXiv:0802.2035
13 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Annals of Math. Studies 88, Princeton Univ. Press (1977) MR0645390
14 T Macko, C Wegner, On the classification of fake lens spaces, to appear in Forum Math. arXiv:0810.1196
15 I Madsen, R J Milgram, The classifying spaces for surgery and cobordism of manifolds, Annals of Math. Studies 92, Princeton Univ. Press (1979) MR548575
16 I Madsen, M Rothenberg, On the classification of $G$–spheres. II. PL automorphism groups, Math. Scand. 64 (1989) 161 MR1037458
17 I Madsen, L R Taylor, B Williams, Tangential homotopy equivalences, Comment. Math. Helv. 55 (1980) 445 MR593058
18 A J Nicas, Induction theorems for groups of homotopy manifold structures, Mem. Amer. Math. Soc. 39, no. 267, Amer. Math. Soc. (1982) MR668807
19 E K Pedersen, Embeddings of topological manifolds, Illinois J. Math. 19 (1975) 440 MR0377898
20 T Petrie, The Atiyah–Singer invariant, the Wall groups $L_{n}(\pi , 1)$, and the function $(te^{x}+1)/(te^{x}-1)$, Ann. of Math. $(2)$ 92 (1970) 174 MR0319216
21 F Quinn, A geometric formulation of surgery, from: "Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969)" (editors J C Cantrell, C H Edwards, Jr.), Markham (1970) 500 MR0282375
22 F Quinn, Ends of maps. I, Ann. of Math. $(2)$ 110 (1979) 275 MR549490
23 A Ranicki, The total surgery obstruction, from: "Algebraic topology, Aarhus 1978 (Proc. Sympos., Univ. Aarhus, Aarhus, 1978)" (editors J L Dupont, I H Madsen), Lecture Notes in Math. 763, Springer (1979) 275 MR561227
24 A Ranicki, The algebraic theory of surgery. I. Foundations, Proc. London Math. Soc. $(3)$ 40 (1980) 87 MR560997
25 A Ranicki, The algebraic theory of surgery. II. Applications to topology, Proc. London Math. Soc. $(3)$ 40 (1980) 193 MR566491
26 A Ranicki, Algebraic $L$–theory and topological manifolds, Cambridge Tracts in Math. 102, Cambridge Univ. Press (1992) MR1211640
27 A Ranicki, A composition formula for manifold structures, Pure Appl. Math. Q. 5 (2009) 701 MR2508900
28 A Ranicki, M Weiss, On the algebraic $L$–theory of $\Delta$–sets arXiv:math/0701833v2
29 C P Rourke, B J Sanderson, On topological neighbourhoods, Compositio Math. 22 (1970) 387 MR0298671
30 C P Rourke, B J Sanderson, $\Delta$–sets. I. Homotopy theory, Quart. J. Math. Oxford Ser. $(2)$ 22 (1971) 321 MR0300281
31 L C Siebenmann, Periodicity in topological surgery, from: "Foundational essays on topological manifolds, smoothings, and triangulations", Annals of Math. Studies 88, Princeton Univ. Press (1977)
32 C T C Wall, Surgery on compact manifolds, Math. Surveys and Monogr. 69, Amer. Math. Soc. (1999) MR1687388
33 R E Williamson Jr., Cobordism of combinatorial manifolds, Ann. of Math. $(2)$ 83 (1966) 1 MR0184242